Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 578, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 10, 2008, 9:46 AM EST for DeKalb County, Henry County, Rockdale County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2008, 9:46 AM EST (14:46 UTC)
- Expired
- Dec 10, 2008, 10:15 AM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties DeKalb County, GA, Henry County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 7:47 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 101446
SVRFFC
GAC089-151-247-101515-
/O.NEW.KFFC.SV.W.0578.081210T1446Z-081210T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 AM EST WED DEC 10 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
NORTH CENTRAL HENRY COUNTY IN NORTH CENTRAL GEORGIA
ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 1015 AM EST
* AT 945 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR REDAN...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LITHONIA...LAKEVIEW ESTATES...CONYERS AND MILSTEAD.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL THE
STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL
FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3376 8420 3375 8404 3376 8397 3376 8393
3375 8392 3371 8391 3371 8392 3366 8392
3363 8395 3358 8424
TIME...MOT...LOC 1446Z 254DEG 31KT 3369 8414
$$1 follow-up statement
000
WWUS52 KFFC 101502
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1002 AM EST WED DEC 10 2008
GAC089-151-101511-
/O.CAN.KFFC.SV.W.0578.000000T0000Z-081210T1515Z/
HENRY GA-DEKALB GA-
1001 AM EST WED DEC 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEKALB AND NORTH
CENTRAL HENRY COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED DEKALB AND HENRY
COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN GEORGIA.
IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3374 8405 3376 8402 3376 8398 3376 8394
3375 8392 3371 8391 3371 8392 3366 8392
3364 8397 3361 8410
TIME...MOT...LOC 1501Z 256DEG 25KT 3368 8403
$$
GAC247-101515-
/O.CON.KFFC.SV.W.0578.000000T0000Z-081210T1515Z/
ROCKDALE GA-
1001 AM EST WED DEC 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR NORTHERN ROCKDALE COUNTY...
AT 959 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR LAKEVIEW ESTATES...MOVING EAST
AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONYERS
AND MILSTEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3374 8405 3376 8402 3376 8398 3376 8394
3375 8392 3371 8391 3371 8392 3366 8392
3364 8397 3361 8410
TIME...MOT...LOC 1501Z 256DEG 25KT 3368 8403
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 5:45 AM EST, 4 hours 1 minute earlier.
Area forecast discussion, Dec 10, 5:45 AM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 AM EST WED DEC 10 2008 .SHORT TERM /TODAY THROUGH FRIDAY/... SHORT TERM IS AWFULLY BUSY. SOUTHERLY FLOW IN FULL FORCE WITH FRONT APPROACHING. MODELS COMING INTO AGREEMENT WITH THE UPPER LOW THAT WILL CUT OFF OVER THE SOUTHEAST. ECMWF WAS MOVING THIS SYSTEM OUT A LITTLE FASTER BUT THE NEW 00Z RUN HAS SLOWED IT DOWN. STILL NOT AS COLD AS THE GFS BUT WITH IT COMING MORE INTO LINE WITH THE OTHER SHORT-TERM MODELS...CONFIDENCE IS HIGHER ON EVOLUTION OF THE SYSTEM. MORE ON THAT BELOW. TEMPS TODAY WILL BE TRICKY (YESTERDAY DIDNT TURN OUT TOO WELL)...MANY AREAS WILL SEE A 12Z HIGH. HAVE GONE GENERALLY WITH MAV TEMPS WITH ADJUSTMENTS FOR THE DIURNAL CURVE...AND HOPE THAT ITLL WORK OUT BETTER THAN YESTERDAY. STRONG LLJ ASSOCIATED WITH THE FRONT IS MOVING THROUGH NORTH GEORGIA NOW. MOMENTUM CAN EASILY BE TRANSFERRED DOWN TO THE SURFACE UNTIL THE STRONGEST OF THESE WINDS MOVE THROUGH...SO HAVE EXTENDED THE WIND ADVISORY IN THE MOUNTAINS THROUGH 18Z. IN ADDITION WITH THE RAINFALL CONCERNS HAVE ISSUED FLASH FLOOD WATCH FOR TODAY...MORE ON THAT IN THE HYDRO SECTION. INSTABILITY NOT ALL THAT IMPRESSIVE BUT SBCAPES RANGE FROM NEAR 500 IN CENTRAL GEORGIA TO AROUND 100 (OR JUST UNDER) IN NORTH GEORGIA...DEPENDING ON WHICH MODEL YOU CHOOSE. THIS COMBINED WITH THE INCREDIBLE SHEAR...400-600 M2/S2...AND SPC MESOANALYSES INDICATE POTENTIALLY HIGHER SHEAR VALUES...IT WONT TAKE MUCH CAPE TO GET THINGS GOING. HAVE INCLUDED THUNDER EVERYWHERE TODAY... ADJUSTING IT FURTHER SOUTH AND EAST THROUGH THURSDAY. SWODY2 PUTS US IN A SLIGHT RISK IN EASTERN ZONES...THIS WOULD BE EARLY IN THE PERIOD IN THE VICINITY OF THE SURFACE LOW WITH STRONG SOUTHEAST INFLOW AND THE APPROACHING UPPER LOW TO SHARPLY INCREASE LAPSE RATES WITH DECREASING TEMPS ALOFT. AM NOT INCLUDING SEVERE WORDING IN THE GRIDS JUST YET FOR THURSDAY BUT WILL HAVE TO BE MONITORED. OTHER ASPECT WITH APPROACHING UPPER LOW IS LATE THURSDAY INTO EARLY FRIDAY...TEMPS ALOFT DECREASE RAPIDLY AND WITH THE STRENGTH OF THE SURFACE LOW WRAPPING MOISTURE AROUND IT...IT DOES LOOK LIKE PORTIONS OF THE SOUTHEAST MAY ACTUALLY GET SNOW. GROUND TEMPS ARE KIND OF WARM THOUGH SO NOT SURE HOW ALL THIS WILL PLAY OUT. LOCATION OF THE UPPER LOW PUTS BEST CHANCES OVER MS/AL...BUT AS THE LOW LIFTS OUT IT DOES GIVE PORTIONS OF NORTH GEORGIA A QUICK SHOT LATE THURSDAY INTO EARLY FRIDAY. BECAUSE WERE IN SUCH WARM FLOW DUE TO LOCATION OF SURFACE LOW FOR SO LONG ON THURSDAY... SURFACE TEMPS WONT QUITE HAVE A CHANCE TO COOL THAT MUCH. HOWEVER...HAVE INCLUDED A RAIN/SNOW MIX AND IT IS POSSIBLE THAT THE HIGHER ELEVATIONS OF THE MOUNTAINS MAY GET SOME LIGHT ACCUMULATIONS...WILL WAIT FOR LATER FORECASTS TO NARROW THIS DOWN AS THESE MODELS HAVE BEEN ALL OVER THE PLACE THE LAST FEW DAYS. FOR NOW...NOT ALL THAT EXCITED ABOUT IT BUT FELT IT PRUDENT TO INCLUDE THE MIX IN THE GRIDS ESPECIALLY GIVEN CONCERNS IN MS/AL. COOLER ON FRIDAY AS HIGH PRESSURE BUILDS IN AND NORTHERLY FLOW AT THE SURFACE WITH LARGE UPPER TROUGH ALOFT. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... FLOW RETURNS TO NEAR ZONAL FOR THE BEGINNING OF THE EXTENDED AS HIGH PRESSURE ZIPS THROUGH AND MOVES OFFSHORE. THE HIGH HAS A HARD TIME TOTALLY ERODING AND WEDGES AGAINST THE APPALACHIANS...KEEPING A SLIGHTLY COOLER EASTERLY FETCH OVER PORTIONS OF THE AREA. HOWEVER WITH RIDGING ALOFT WE DO EVENTUALLY RETURN TO A WARMER PATTERN. SOME DISAGREEMENT STILL ON A WEAK FRONT THAT MAY AFFECT THE AREA LATE IN THE EXTENDED...STILL HAVE NOT INCLUDED ANY POPS WITH IT AT THIS TIME. && .HYDROLOGY... COMBINATION OF ISENTROPIC UPGLIDE...WEAK UPSLOPE FLOW...AND STRONG MOISTURE TRANSPORT VECTORS STRAIGHT OUT OF THE WIDE OPEN GULF HAVE LED TO WIDESPREAD AMOUNTS OF 3-4 ACROSS PORTIONS OF NORTHERN ALABAMA. AS THIS MOVES EAST IT LOSES SOME OF THE MOISTURE SURGE BUT UPSLOPE FLOW INCREASES AS THE SYSTEM APPROACHES THE APPALACHIANS. FFG VALUES RANGE FROM 2-3 DEPENDING ON LOCATION (LOWER FOR THE METRO AREA) AND WITH FLOODING REPORTS OUT OF ALABAMA...FELT IT PRUDENT TO ISSUE FLASH FLOOD WATCH FOR PORTIONS OF NORTH GEORGIA TODAY. NOT SURE IF METRO ATLANTA WILL SEE THESE HIGH AMOUNTS...BUT BEST TO GO AHEAD AND INCLUDE IT FACTORING IN THE URBAN SETTING. WILL HAVE IT RUN THROUGH THIS AFTERNOON AS THE STRONGEST UPSLOPE WINDS MOVE THROUGH...BUT THERE MAY BE ANOTHER CONCERN FOR THURSDAY. BY THEN...SOILS WILL BE SATURATED AND SOUTHEAST FLOW AHEAD OF THE SURFACE (AND UPPER) LOW WILL ADD TO CONCERN FOR THE MOUNTAINS. THIS WILL HAVE TO BE REEVALUATED. TDP && .AVIATION... MVFR (OR BETTER) CONDITIONS HOLDING ACROSS MUCH OF THE CWA SO FAR THIS MORNING...BUT SHOULD SEE CONDITIONS DETERIOATE AS BROAD AREA OF RAIN WITH EMBEDDED LINE OF THUNDERSTORMS CONTINUE TO PUSH INTO/AND ACROSS NORTHWEST GEORGIA. ESTIMATE LINE REACHING NORTHERN TAF SITES 13Z-15Z TIME FRAME. LOOK FOR WIDESPREAD IFR CIGS TO BECOME THE RULE MOST TAF SITES BY 15Z AND PLAN TO SHOW LITTLE IMPROVEMENT THROUGH MUCH OF REMAINING TAF PERIOD. VSBYS SHOULD VARY BETWEEN IFR TO MVFR IN RAIN/SCT TSTORMS. WINDS WILL BE A CHALLEDGE...GENERALLY REMAINING SOUTH TO SOUTHEAST AHEAD OF THE FRONT...THEN SWINGING AROUND NORTH/NORTHEAST TONIGHT AS WAVE DEVELOPS AND MOVES ALONG THE BOUNDARY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 53 58 37 55 / 100 100 100 40 5 ATLANTA 63 52 55 33 53 / 100 100 100 30 5 BLAIRSVILLE 60 50 55 31 46 / 100 100 100 50 5 CARTERSVILLE 61 49 53 32 50 / 100 100 100 40 5 COLUMBUS 69 56 58 36 56 / 100 100 90 30 5 GAINESVILLE 59 51 55 36 51 / 100 100 100 40 5 MACON 71 57 60 36 59 / 100 100 90 30 5 ROME 60 50 51 34 50 / 100 90 100 40 5 PEACHTREE CITY 65 52 56 33 54 / 100 100 90 30 5 VIDALIA 75 57 64 42 59 / 60 80 80 30 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON...COBB... COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON... HEARD...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING... PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE... WHITFIELD. TORNADO WATCH UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CHATTOOGA...FLOYD...GORDON... HARALSON...HEARD...PAULDING...POLK. WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE... DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL... LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && TDP
Hazardous weather outlook, Dec 10, 6:10 AM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 AM EST WED DEC 10 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 610 AM EST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS AND FLOODING RAINS POSSIBLE TODAY. .SYNOPSIS... A WARM FRONT STRETCHING ACROSS EXTREME NORTH GEORGIA WILL CONTINUE TO DRIFT NORTHWARD AS A COLD FRONT MOVES EAST FROM THE LOWER MISSISSIPPI RIVER VALLEY REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DAMAGING WINDS AND FLOODING RAINS. .DISCUSSION... WINDS WILL CONTINUE TO BE GUSTY ACROSS PORTIONS OF NORTH GEORGIA THIS MORNING...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS. SEE THE LATEST WIND ADVISORY FOR ADDITIONAL INFORMATION. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT...AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE. SOME OF THESE THUNDERSTORMS MAY BE SEVERE TODAY...AS A STRONG LOW LEVEL JET AND LOW LEVEL SHEAR TRANSLATES ACROSS THE AREA. DAMAGING WINDS AND FLOODING RAINS WILL BE POSSIBLE. THE BEST CHANCE FOR SEVERE STORMS WILL BE SOUTH OF A CARROLLTON TO GAINESVILLE LINE. THE BEST CHANCE FOR FLOODING RAINS WILL BE NORTH OF A LAGRANGE TO ATHENS LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE...MAINLY OVER EAST GEORGIA. THERE IS A SLIGHT CHANCE FOR SNOW OVER EXTREME NORTH GEORGIA THURSDAY NIGHT...ESPECIALLY IN THE MOUNTAINS. NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION LATER TODAY.
In the hours before
Local storm report, Dec 10, 5:59 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 AM EST WED DEC 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD SUMMERVILLE 34.48N 85.35W
12/10/2008 CHATTOOGA GA COUNTY OFFICIAL
SEVERAL ROADS IN THE CITY CLOSED DUE TO HIGH WATER. ROADS
IN SEVERAL OTHER PORTIONS OF THE COUNTY CLOSED AS WELL.
&&
TDPSpecial weather statement, Dec 10, 6:31 AM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 AM EST WED DEC 10 2008 GAZ011-019-101215- 631 AM EST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN FLOYD AND CHATTOOGA COUNTIES UNTIL 715 AM EST... AT 627 AM EST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM TIDINGS TO 21 MILES WEST OF CAVE SPRING...MOVING EAST AT 30 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS FLOYD AND CHATTOOGA COUNTIES THROUGH 715 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TIDINGS...JAMES H. FLOYD STATE PARK...HOLLAND... COOSA...TRION...ARMUCHEE...EVERETT SPRINGS...ROME...SHANNON...CAVE SPRING...PINSON AND LINDALE. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 10, 7:21 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 721 AM EST WED DEC 10 2008 GAZ030-031-041-042-101300- 721 AM EST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CARROLL... HARALSON...PAULDING AND POLK COUNTIES UNTIL 800 AM EST... AT 720 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CEDARTOWN TO 20 MILES WEST OF JAKE...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CARROLL...HARALSON...PAULDING AND POLK COUNTIES THROUGH 800 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ESOM HILL... CEDARTOWN...TALLAPOOSA...FELTON...FISH CREEK...BUCHANAN...BUDAPEST... ARAGON...VAN WERT...WACO...ROCKMART...YORKVILLE...JAKE...DRAKETOWN AND BREMEN. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. IN ADDITION...THESE THUNDERSTORMS WERE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
Special weather statement, Dec 10, 7:32 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 732 AM EST WED DEC 10 2008 GAZ007-012-013-020-021-101300- 732 AM EST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CHEROKEE...BARTOW... PICKENS...GORDON AND GILMER COUNTIES UNTIL 800 AM EST... AT 729 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FAIRMOUNT...MOVING NORTHEAST AT 55 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CHEROKEE...BARTOW...PICKENS...GORDON AND GILMER COUNTIES THROUGH 800 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FUNKHOUSER... RANGER...FAIRMOUNT...HINTON...BLAINE...WHITESTONE...TALONA... JASPER...TALKING ROCK...ROY...CARTECAY...PISGAH AND MARION. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. IN ADDITION...THESE THUNDERSTORMS ARE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
Special weather statement, Dec 10, 8:40 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 840 AM EST WED DEC 10 2008 GAZ013>015-020>022-030>033-041>044-052-101500- 840 AM EST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND LOCALIZED STREET FLOODING IN HEARD...DOUGLAS...CARROLL...HARALSON...PAULDING... POLK...COBB...FORSYTH...CHEROKEE...BARTOW...PICKENS...DAWSON ...LUMPKIN AND FULTON COUNTIES UNTIL 1000 AM EST... AT 835 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A AN AREA OF HEAVY RAIN OVER NORTH CENTRAL GEORGIA AND A LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM CANTON THROUGH DOUGLASVILLE TO FRANKLIN. MOVEMENT WAS EAST TO NORTHEAST AT 40 MPH. RUNOFF FROM THESE STORMS WILL CAUSE LOCALIZED FLOODING OF URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS HEARD...DOUGLAS ...CARROLL...HARALSON...PAULDING...POLK...COBB...FORSYTH... CHEROKEE...BARTOW...PICKENS...DAWSON...LUMPKIN AND FULTON COUNTIES...INCLUDING AREAS AROUND WHITEWATER...RED TOP MOUNTAIN STATE PARK...LEBANON...WOODSTOCK...ROSWELL...MARIETTA...KENNESAW...EMERSON. ..ACWORTH...FREE HOME...CHEROKEE...BUFFINGTON...WHITE...WALESKA AND HOLLY SPRINGS. RAINFALL AMOUNTS UP TO TWO INCHES CAN BE EXPECTED IN THESE AREAS BY 1000 AM EST. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY DUE TO LEAVES AND OTHER DEBRIS CLOGGING STORM DRAINS. 16
Special weather statement, Dec 10, 9:19 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 919 AM EST WED DEC 10 2008 GAZ023>025-034-035-045>048-053>057-066>068-101530- 913 AM EST WED DEC 10 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 40 MPH AND HEAVY RAIN IN PIKE...TROUP...MERIWETHER...SPALDING...COWETA...FAYETTE ...HENRY...CLAYTON...NEWTON...ROCKDALE...WALTON...DEKALB...BARROW ...GWINNETT...JACK SON...BANKS AND HALL COUNTIES UNTIL 1030 AM EST... AT 912 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DULUTH TO ABBOTTSFORD...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH CAN BE EXPECTED AND RUNOFF FROM THESE STORMS WILL CAUSE LOCALIZED FLOODING OF URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PIKE...TROUP...MERIWETHER...SPALDING... COWETA...FAYETTE...HENRY...CLAYTON...NEWTON...ROCKDALE... WALTON...DEKALB... BARROW...GWINNETT...JACK SON...BANKS AND HALL COUNTIES...INCLUDING AREAS AROUND MADRAS...ABBOTTSFORD...NORTH ATLANTA...NEWNAN...DUNWOODY...CHAMBLEE...THOMAS CROSSROADS... STEPHENS CROSSROADS...SANDY CREEK...CANONGATE...ATLANTA HARTSFIELD-JACKSON AIRPORT...TYRONE...NORTH DRUID HILLS...EAST NEWNAN AND DRUID HILLS. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED IN THESE AREAS BY 1030 AM EST. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY DUE TO LEAVES AND OTHER DEBRIS CLOGGING STORM DRAINS. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:25 AM EST | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 30 more | 6 hr |
| Dec 10, 5:22 AM EST | Tornado Warning | FFC | Chattooga | 38 min |
| Dec 10, 5:53 AM EST | Flash Flood Warning | FFC | Chattooga, Fannin, Floyd, Gilmer, Gordon, Murray and 2 more | 6 hr |
| Dec 10, 7:39 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 33 min |
| Dec 10, 7:59 AM EST | Severe Thunderstorm Warning | FFC | Carroll | 34 min |
| Dec 10, 8:15 AM EST | High Wind Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 3 hr |
| Dec 10, 10:11 AM EST | River Flood Warning | FFC | Dade | 6 hr |
| Dec 10, 10:49 AM EST | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
| Dec 10, 2:30 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 31 hr |
| Dec 10, 3:03 PM EST | Tornado Warning | FFC | Wilkinson | 27 min |
| Dec 10, 4:23 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 41 hr |
| Dec 10, 5:30 PM EST | Tornado Warning | FFC | Emanuel, Treutlen | 28 min |
| Dec 10, 5:58 PM EST | Areal Flood Warning | FFC | Forsyth | 4 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.